Alert archive / Oklahoma / Wind Advisories in 2014
Wind Advisory 25, NWS Norman, OK
NWS Norman, OK issued this wind advisory at May 19, 2014, 9:43 AM CDT for 24 counties in Oklahoma. It took effect at May 19, 2014, 10:00 AM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- May 19, 2014, 9:43 AM CDT (14:43 UTC)
- In effect from
- May 19, 2014, 10:00 AM CDT
- Expired
- May 19, 2014, 8:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Norman, OK
All 24 counties
Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Comanche County, OK, Custer County, OK, Dewey County, OK, Garfield County, OK, Grady County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Jackson County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Logan County, OK, Major County, OK, Noble County, OK, Payne County, OK, Roger Mills County, OK, Tillman County, OK, Washita County, OK
The radar
The Norman radar (KTLX), 113 km from the middle of the area, began a volume at 14:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 2.7 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -870 J/kg
- Mixed-layer LCL
- 1009 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 400 m²/s²
- 0-3 km storm-relative helicity
- 483 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
055 WWUS74 KOUN 191443 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 943 AM CDT MON MAY 19 2014 OKZ006>008-011>024-027-033>038-192245- /O.NEW.KOUN.WI.Y.0025.140519T1500Z-140520T0100Z/ ALFALFA-GRANT-KAY-MAJOR-GARFIELD-NOBLE-ROGER MILLS-DEWEY-CUSTER- BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-WASHITA-CADDO-CANADIAN- GRADY-HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE- INCLUDING THE CITIES OF...CHEROKEE...MEDFORD...PONCA CITY... FAIRVIEW...ENID...PERRY...CHEYENNE...TALOGA...WEATHERFORD... CLINTON...WATONGA...KINGFISHER...GUTHRIE...STILLWATER... ELK CITY...SAYRE...CORDELL...ANADARKO...YUKON...EL RENO... MUSTANG...CHICKASHA...HOLLIS...MANGUM...HOBART...ALTUS... FREDERICK...LAWTON 943 AM CDT MON MAY 19 2014 ...WIND ADVISORY IS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * TIMING: TODAY UNTIL SUNSET. * WINDS: SOUTH 25 TO 35 MPH...GUSTS OVER 40 MPH. * IMPACTS: DRIVING ON EAST-WEST ROADS WILL REQUIRE EXTRA ATTENTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. && $$
1 follow-up statement
972 WWUS74 KOUN 200056 AAA NPWOUN URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 756 PM CDT MON MAY 19 2014 OKZ006>008-011>024-027-033>038-200200- /O.EXP.KOUN.WI.Y.0025.000000T0000Z-140520T0100Z/ ALFALFA-GRANT-KAY-MAJOR-GARFIELD-NOBLE-ROGER MILLS-DEWEY-CUSTER- BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-WASHITA-CADDO-CANADIAN- GRADY-HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE- INCLUDING THE CITIES OF...CHEROKEE...MEDFORD...PONCA CITY... FAIRVIEW...ENID...PERRY...CHEYENNE...TALOGA...WEATHERFORD... CLINTON...WATONGA...KINGFISHER...GUTHRIE...STILLWATER... ELK CITY...SAYRE...CORDELL...ANADARKO...YUKON...EL RENO... MUSTANG...CHICKASHA...HOLLIS...MANGUM...HOBART...ALTUS... FREDERICK...LAWTON 756 PM CDT MON MAY 19 2014 ...WIND ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING... WINDS WILL CONTINUE TO WEAKEN THROUGH THE EVENING. SOUTH WINDS OF 15 TO 25 MPH WITH OCCASIONAL HIGHER GUSTS ARE EXPECTED OVERNIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at May 19, 6:15 AM CDT, 3 hours 28 minutes earlier.
Area forecast discussion, May 19, 6:15 AM CDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
615 AM CDT MON MAY 19 2014
.AVIATION...
STRATUS SPREADING NWD THROUGH TX EARLY THIS MORNING MAY RESULT IN A
BRIEF PERIOD OF MVFR CIGS THIS MORNING ACROSS ERN SITES. RETURN TO
VFR CONDITIONS EXPECTED BY MIDDAY. STRONG SOUTH WINDS WILL PREVAIL
THROUGH THIS EVENING WITH GUSTS OVER 30 KTS AT MOST SITES DURING THE
DAY.
&&
.PREV DISCUSSION... /ISSUED 355 AM CDT MON MAY 19 2014/
.DISCUSSION...
FIRE WEATHER WILL BE THE MAIN CONCERN TODAY AND TUESDAY...MAINLY
FOR WESTERN PARTS OF OK AND N TX. MUCH WARMER TEMPS ARE EXPECTED
AREAWIDE TODAY WITH READINGS APPROACHING 100 IN NW OK. THIS
COMBINED WITH BRISK SOUTH/SOUTHWEST WINDS AND LOW RH WILL RESULT
IN INCREASED WILDFIRE THREAT. LOWEST HUMIDITY EXPECTED IN FAR NW
OK WHERE CRITICAL VALUES WILL LIKELY BE MET DURING THE AFTERNOON
AND EARLY EVENING AND WILL ISSUE RED FLAG WARNING FOR THAT AREA.
SIMILAR SETUP TUESDAY WITH VEERING LOW LEVEL FLOW AHEAD OF FRONT
DROPPING SWD INTO KS. THIS WILL ALLOW TEMPS TO WARM UP EVEN MORE.
RH WILL REMAIN VERY LOW IN THE WEST...HOWEVER WITH WIND SPEEDS
MORE QUESTIONABLE...ESP NEAR THE BOUNDARY IN NW OK...WILL HOLD OFF
ON HEADLINES FOR TUESDAY ATTM.
MOISTURE WILL CONTINUE TO INCREASE THROUGH THE WEEK AHEAD OF SLOW
MOVING WESTERN U.S. UPPER TROUGH. MODELS FAIRLY SIMILAR WITH
TRACK AND SPEED OF THE SYSTEM THROUGH MUCH OF THE WEEK BUT THEN
BEGIN TO DIVERGE LATE IN THE WEEKEND/EARLY NEXT WEEK WITH THE GFS
MOVING THE SYSTEM EWD FASTER BY THE WEEKEND. AT ANY RATE...PRECIPITATION
CHANCES WILL INCREASE LATER THIS WEEK...INITIALLY MAINLY IN
WESTERN AREAS...THEN AREAWIDE AS THE SYSTEM BEGINS TO LIFT OUT.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 86 67 90 68 / 0 0 10 0
HOBART OK 94 67 96 68 / 10 0 10 0
WICHITA FALLS TX 91 66 93 67 / 0 0 10 0
GAGE OK 98 62 101 65 / 0 0 10 10
PONCA CITY OK 89 67 94 69 / 10 0 10 0
DURANT OK 83 64 85 66 / 0 0 10 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR
OKZ004-005-009-010.
TX...NONE.
&&
84/02Hazardous weather outlook, May 19, 4:51 AM CDT, 4 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 451 AM CDT MON MAY 19 2014 OKZ004>048-050>052-TXZ083>090-191800- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 451 AM CDT MON MAY 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT... .FIRE WEATHER... VERY WARM TO HOT CONDITIONS WILL OVERSPREAD MUCH OF WESTERN OKLAHOMA AND WESTERN NORTH TEXAS THIS AFTERNOON. THIS COMBINED WITH GUSTY SOUTH WINDS OF 25 TO 30 MPH...AND VERY LOW HUMIDITIES...WILL RESULT IN VERY HIGH TO EXTREME WILDFIRE POTENTIAL. A RED FLAG WARNING HAS BEEN ISSUED FOR PORTIONS OF FAR NORTHWESTERN OKLAHOMA FOR THIS AFTERNOON THROUGH EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... .FIRE WEATHER... ANOTHER DAY OF HOT...DRY AND BREEZY CONDITIONS IS EXPECTED ON TUESDAY...LEADING TO NEAR CRITICAL FIRE WEATHER CONDITIONS ACROSS MUCH OF WESTERN OKLAHOMA AND WESTERN NORTH TEXAS. .THUNDERSTORMS... AFTER A BRIEF SPELL OF DRY WEATHER... SHOWERS AND THUNDERSTORMS WILL INCREASE FROM THURSDAY INTO THE WEEKEND AS A LARGE UPPER STORM SYSTEM SLOWLY TRACKS TOWARD THE SOUTHERN PLAINS. MODEST INSTABILITY AND ABUNDANT MOISTURE MAY ALLOW FOR A FEW STRONG STORMS DURING THIS TIME FRAME... BUT SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN... AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. AUSTIN
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 9:09 PM CDT | Fire Weather Watch | OUN | Beckham, Ellis, Harper, Roger Mills, Woods, Woodward | 7 hr |
| May 19, 4:00 AM CDT | Red Flag Warning | OUN | Alfalfa, Beckham, Custer, Dewey, Ellis, Greer and 7 more | 16 hr |
Nearby
Wind Advisories in Oklahoma, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.